|From Kaletra to Reyataz & Norvir
Dec 1, 2009
After being on Kaletra for over 4 years & dealing with troublesome diarrhea, my Dr thought a new regiment might be in order to avoid the chronic diarrhea that can be caused by Kaletra. I'm now taking Reyataz & Norvir unfortunately the third day after being on Reyataz & Norvir I have had some serious headaches. I spoke to my Dr and he stated headaches are a common side effect with Reyataz. My questions to you are do the headaches ease up and or hopefully go away within a short period of time once your body gets used to Reyataz & what exactly is in Reyataz that causes these headaches? Since being on Ryataz the diarrhea from the kaletra has passed I really have no desire to go back on Kaletra. Hoping you have some valuable insight. Currently I take Reyataz & Norvir with my morning meal & then Truvada with my evening meal.
| Response from Dr. Young
Hello and thanks for your post.
Usually the regimen that your taking is very well tolerated; it's quite uncommon for me to see the headaches that you're experiencing. I am happy to hear that the diarrhea that you've had has improved.
That said, many of the mild-moderate side effects of HIV medications improve in the first weeks of treatment.
One thing that might be worth trying is to take all of your medications, once-daily, after your evening meal. This way, if you do have headaches, there's a good chance that you'll sleep through them.
Worse case, you and your doctor could entertain switching to another protease inhibitor, or depending on your past treatment and resistance history, another "third" agent, such as Sustiva, Isentress or Selsentry.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Many Days After Having Sex Should I Test For Hiv?
- Can You Get Hiv From Pedicure?
- Aids Hiv Myths Facts And Truths
- Can I Get Hiv By Drinking Out Of The Same Glass As An Infected Person?
- How Long Does It Take For The Hiv Virus To Become Full Aids?
- How Long Does It Take For Hiv To Show Up In Your System?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.